Severe acne-like lesions in chronic amineptine overdose and hodgkin's lymphoma

R. Betti, L. Uziel, E. Inselvini, C. Valle, C. Crosti

Research output: Contribution to journalArticle

Abstract

We report a case of a male patient with Hodgkin's lymphoma and severe acne-like lesions associated with taking amineptine, a tricyclic antidepressant. The lesions appeared after self-administration of high doses of the drug, up to 4000 mg/day. The relationship between the acne-like lesions, drug intake and lymphoma are discussed. The severity of these cutaneous lesions seems to be correlated with the degree of overdose. A high concentration of lactam metabolites found in the lesions may explain their persistence. Drug addiction and alcoholism seem to be adjunctive risk factors for amineptine side-effects. The effect of amineptine may be facilitated by the presence of Hodgkin's disease.

Original languageEnglish
Pages (from-to)143-144
Number of pages2
JournalJournal of Dermatological Treatment
Volume5
Issue number3
DOIs
Publication statusPublished - 1994

Keywords

  • Acne-like lesions
  • Amineptine
  • Hodgkin's lymphoma

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Severe acne-like lesions in chronic amineptine overdose and hodgkin's lymphoma'. Together they form a unique fingerprint.

  • Cite this